MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN XENON 100 SCB

KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN XENON 100 SCB
Model Number 20132620-1
Medical Device Problem Codes Off-Label Use (1494); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the lamp was used in a veterinary laparoscopic spay operation of a dog.After the lamp failed, the operation was turned in an open surgery, so it turns also from an ovariectomy to an ovariohysterectomy.The ifu stated that it is only allowed to use the device in human medical application (especially gastroenterology).In addition, no event (timeframe: between 2021-06-28 and 2023-07-11) that could be considered as similar to this one and caused or contributed to a death or serious injury could be found.Although the instrument was used off-label the case deemed reportable because the case had to be converted to an open surgery due to the loss of light, which could also happen during human application.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During the product inspection of the returned light source, it was found that the lamp does not start because the glass body of the lamp is broken.The bulb holder has broken out of the socket and is moving freely on the underside of the housing.Scratch marks can be seen on the underside of the housing, indicating that the bulb must have broken off over a longer period of time.After replacing the xenon lamp, the light source worked perfectly again.The device has not been repaired at karl storz since it was delivered to the customer in december 2014.Based on the given facts, the most probable cause is wear and tear.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COLD LIGHT FOUNTAIN XENON 100 SCB
Common Device Name
COLD LIGHT FOUNTAIN XENON 100 SCB
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave.
el segundo, CA 90245
MDR Report Key17326741
Report Number9610617-2023-00158
Device Sequence Number17733914
Product Code GCT
UDI-Device Identifier04048551062838
UDI-Public4048551062838
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20132620-1
Device Catalogue Number20132620-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/26/2023
10/31/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/11/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown